Set-Valued Analysis

, Volume 11, Issue 4, pp 323–344 | Cite as

Wijsman and Hit-and-Miss Topologies of Quasi-Metric Spaces

  • Jesús Rodríguez-López
  • Salvador Romaguera
Article

Abstract

The relationship between the Wijsman topology and (proximal) hit-and-miss topologies is studied in the realm of quasi-metric spaces. We establish the equivalence between these hypertopologies in terms of Urysohn families of sets. Our results generalize well-known theorems and provide easier proofs. In particular, we prove that for a quasi-pseudo-metrizable space (X,T) the Vietoris topology on the set P0(X) of all nonempty subsets of X is the supremum of all Wijsman topologies associated with quasi-pseudo-metrics compatible with T. We also show that for a quasi-pseudo-metric space (X,d) the Hausdorff extended quasi-pseudo-metric is compatible with the Wijsman topology on P0(X) if and only if d−1 is hereditarily precompact.

quasi-pseudo-metric (proximal) hit-and-miss topologies Wijsman topology Vietoris topology far Urysohn family uniformly Urysohn family Hausdorff quasi-pseudo-metric 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alimov, A.: On the structure of the complements of Chebyshev sets, Functional Anal. Appl. 35 (2001), 176-182.Google Scholar
  2. 2.
    Beer, G.: Metric spaces with nice closed balls and distance functions for closed sets, Bull. Austral. Math. Soc. 35 (1987), 81-96.Google Scholar
  3. 3.
    Beer, G.: Topologies on Closed and Closed Convex Sets, Vol. 268, Kluwer Academic Publishers, 1993.Google Scholar
  4. 4.
    Beer, G.: Wijsman convergence: A survey, Set-Valued Anal. 2 (1994), 77-94.Google Scholar
  5. 5.
    Beer, G., Lechicki, A., Levi, S. and Naimpally, S.: Distance functionals and suprema of hyperspace topologies, Ann. Mat. Pura Appl. 162 (1992), 367-381.Google Scholar
  6. 6.
    Beer, G. and Tamaki, R. K.: On hit-and-miss hyperspace topologies, Comment. Math. Univ. Carolin. 34 (1993), 717-728.Google Scholar
  7. 7.
    Beer, G. and Tamaki, R. K.: The infimal value functional and the uniformization of hit-and-miss hyperspace topologies, Proc. Amer. Math. Soc. 122 (1994), 601-612.Google Scholar
  8. 8.
    Berthiaume, G.: On quasi-uniformities in hyperspaces, Proc. Amer. Math. Soc. 66 (1977), 335-343.Google Scholar
  9. 9.
    Di Caprio, D. and Meccariello, E.: G-uniformities, LR-proximities and hypertopologies, Acta Math. Hungar. 88 (2000), 73-93.Google Scholar
  10. 10.
    Di Caprio, D. and Meccariello, E.: Notes on separation axioms in hyperspaces, Questions Answers Gen. Topology 18 (2000), 65-85.Google Scholar
  11. 11.
    Di Concilio, A., Naimpally, S. and Sharma, P.: Proximal hypertopologies, In: Proc. Sixth Brasilian Topology Meeting, Campinas, Brazil, 1988.Google Scholar
  12. 12.
    Costantini, C., Levi, S. and Zieminska, J.: Metrics that generate the same hyperspace convergence, Set-Valued Anal. 2 (1993), 141-157.Google Scholar
  13. 13.
    Fell, J. M. G.: A Hausdorff topology for the closed subsets of a locally compact non-Hausdorff space, Proc. Amer. Math. Soc. 13 (1962), 472-476.Google Scholar
  14. 14.
    Fisher, B.: A reformulation of the Hausdorff metric, Rostock. Math. Kolloq. 24 (1983), 71-76.Google Scholar
  15. 15.
    Fletcher, P. and Lindgren, W. F.: Quasi-Uniform Spaces, Marcel Dekker, New York, 1982.Google Scholar
  16. 16.
    Holá, L.: Coincidence of Vietoris and Wijsman topologies: a new proof, Serdica Math. J. 23 (1997), 363-366.Google Scholar
  17. 17.
    Holá, L. and Lucchetti, R.: Equivalence among hypertopologies, Set-Valued Anal. 3 (1995), 339-350.Google Scholar
  18. 18.
    Kopperman, R.: The Khalimsky line digital topology, In: Ynig-Lie O et al. (eds), Proceedings of the NATO Advanced Research Workshop “Shape in Picture”, Vol. 126, NATO ASI Series, Computer and Systems Science, (1994), 3-20.Google Scholar
  19. 19.
    Künzi H.-P. A.: Nonsymmetric topology, Bolyai Soc. Math. Stud. Topology, Szeksárd, Hungary (Budapest) 4 (1993), 303-338.Google Scholar
  20. 20.
    Künzi, H.-P. A.: Nonsymmetric distances and their associated topologies: About the origins of basic ideas in the area of asymmetric topology, In C. E. Aull and R. Lowen (eds), Handbook of the History of General Topology, Vol. 3, Kluwer, Dordrecht, 2001, pp. 853-968.Google Scholar
  21. 21.
    Künzi, H.-P. A. and Romaguera, S.: Quasi-metric spaces, quasi-metric hyperspaces and uniform local compactness, Rend. Istit. Mat. Univ. Trieste 30 Suppl. (1999), 141-152.Google Scholar
  22. 22.
    Di Maio, G. and Holá, L.: A hypertopology determined by the family of totally bounded sets is the infimum of upper Wijsman topologies, Questions Answers Gen. Topology 15 (1997), 51-66.Google Scholar
  23. 23.
    Di Maio, G. and Naimpally, S.: Comparison of hypertopologies, Rend. Istit. Mat. Univ. Trieste 22 (1990), 140-161.Google Scholar
  24. 24.
    Michael, E.: Topologies on spaces of subsets, Trans. Amer. Math. Soc. 71 (1951), 152-182.Google Scholar
  25. 25.
    Nachman, L.: Hyperspaces of proximity spaces, Math. Scand. 23 (1968), 201-213.Google Scholar
  26. 26.
    Naimpally, S.: All hypertopologies are hit-and-miss, Appl. Gen. Topology 3 (2002), 45-53.Google Scholar
  27. 27.
    Poppe, H.: Einige Bemerkungen über den Raum der abgeschlossen Mengen, Fund. Math. 59 (1966), 159-169.Google Scholar
  28. 28.
    Del Prete, I. and Lignola, B.: On convergence of closed-valued multinfunctions, Boll. Un. Mat. Ital. B-6 (1983), 819-834.Google Scholar
  29. 29.
    Rodríguez-López, J. and Romaguera, S.: The relationship between the Vietoris topology and the Hausdorff quasi-uniformity, Topology Appl. 124 (2002), 451-464.Google Scholar
  30. 30.
    Rodríguez-López, J. and Romaguera, S.: Reconciling proximal convergence with uniform convergence in quasi-metric spaces, Houston J. Math. 27 (2001), 445-459.Google Scholar
  31. 31.
    Romaguera, S.: Quasi-metrizability of the finest quasi-proximity, Publ. Math. Debrecen 56 (2000), 145-169.Google Scholar
  32. 32.
    Romaguera, S. and Sanchis M.: Semi-Lipschitz functions and best approximation in quasimetric spaces, J. Approx. Theory 103 (2000), 292-301.Google Scholar
  33. 33.
    Romaguera, S. and Schellekens, M.: Quasi-metric properties of complexity spaces, Topology Appl. 98 (1999), 311-322.Google Scholar
  34. 34.
    Schellekens, M.: The Smyth completion: A common foundation for denotational semantics and complexity analysis, Proc. MFPS 11, Electronic Notes in Theoretical Computer Science 1 (1995), 211-232.Google Scholar
  35. 35.
    Sünderhauf, Ph.: Discrete Approximation of Spaces. A Uniform Approach to Topologically Structured Data Types and their Function Spaces, Dissertation, Darmstadt, 1994.Google Scholar
  36. 36.
    Vietoris, L.: Bereiche zweiter ordnung, Monatsh. Math. Phys. 33 (1923), 49-62.Google Scholar
  37. 37.
    Wijsman, R. A.: Convergence of sequences of convex sets, cones and functions, II, Trans. Amer. Math. Soc. 123 (1966), 32-45.Google Scholar

Copyright information

© Kluwer Academic Publishers 2003

Authors and Affiliations

  • Jesús Rodríguez-López
    • 1
  • Salvador Romaguera
    • 1
  1. 1.Escuela Politécnica Superior de Alcoy, Departamento de Matemática AplicadaUniversidad Politécnica de ValenciaAlcoy (Alicante)Spain

Personalised recommendations